I am now officially working on a chapter about fatigue while fatigued, though I am not writing about my own fatigue (except for a small conceit at the very end). And as I said earlier, it’s not so bad–I’m a pretty happy person with a word processor window open and a pile of books on my desk (and a bunch of pdfs open in browser windows).
Still, last week was not as productive as I’d hoped. Monday and Tuesday were pretty good but Friday and Saturday were not, between medical appointments and sheer exhaustion. I had to bail on work Friday afternoon after seeing my endocrinologist–I’d planned to sit and write but instead went home to rest. In fact, I was so tired Saturday evening that I bailed on a party I really wanted to attend. And I tend to draw energy from other people, so you know it was pretty bad.
Today I was back at it in full force, but I suspect I’m about two days behind the schedule I’d set for myself, which is going to make it tight for the 26th. We’ll see. Today I far exceeded my words goal for the day and the chapter is taking form and morphing from the rough outline I had, which is good.
As for the fatigue, I feel pretty good today after resting Saturday night and all day yesterday. But toward the end of last week I had that horrible waking-up-tired-after-9-hours-of-sleep feeling. Today was really the first day since Friday it didn’t feel like that. Everything I’m reading on the history and theory of fatigue describes it as an absence of energy or affect but I sure feel like it’s something inside me, and not an absence at all. When it’s happening, it’s like a weight, like tiny stars exploding inside, like a sticky soup that coats the inside of my skin. When I wake up fatigued, I know it’s there right as I’m coming into consciousness.
Is it a combination of drugs? Is it the Lenvima doing something to me? is it just that everybody’s tired now that it’s November and getting darker and it’s that part of the semester? I guess I will find out….
In other news, I cut myself shaving on Monday last week and it kept bleeding. Then it would heal and bleed again. Friday I learned that that too is a side effect of Lenvima, such that I am supposed to go off the drug for at least 72 hours if I am going to have surgery.